An Alternative Maximum Entropy Model for Time-Varying Moments with Application to Financial Returns

Journal article
(Original article)


Publication Details

Author(s): Fischer M, Herrmann K
Journal: Studies in Nonlinear Dynamics and Econometrics
Publication year: 2010
Volume: 14
Journal issue: 3
Pages range: 2-21
ISSN: 1081-1826
Language: English


Abstract


With their article on Maximum Entropy (ME) densities for time-varying moments, Rockinger and Jondeau (2002) set a milestone for the application of information theoretic principles to the analysis of financial market data. In this note we briefly discuss the application of their approach to financial data, point out some shortcomings that it encounters and show how these can be overcome. Applying our model to different market indices, we find evidence for time-variability of skewness and kurtosis. Copyright © 2010 The Berkeley Electronic Press. All rights reserved.


FAU Authors / FAU Editors

Fischer, Matthias Prof. Dr.
Fachbereich Wirtschaftswissenschaften


How to cite

APA:
Fischer, M., & Herrmann, K. (2010). An Alternative Maximum Entropy Model for Time-Varying Moments with Application to Financial Returns. Studies in Nonlinear Dynamics and Econometrics, 14(3), 2-21. https://dx.doi.org/10.2202/1558-3708.1694

MLA:
Fischer, Matthias, and Klaus Herrmann. "An Alternative Maximum Entropy Model for Time-Varying Moments with Application to Financial Returns." Studies in Nonlinear Dynamics and Econometrics 14.3 (2010): 2-21.

BibTeX: 

Last updated on 2018-29-08 at 12:23